Lightning, North Central
- When
- May 11, 6:37 PM AST
- Where
- North Central County, Arecibo
- Deaths
- 1 direct, 0 indirect
- Reported by
- BROADCAST MEDIA
A 30 year old man died after being struck by lightning at Barrio Islote in the Arecibo municipality.
1 lightning, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 11, 4:19 PM AST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 419 PM AST THU MAY 11 2006 .DISCUSSION... VERY ACTIVE WEATHER AGAIN TODAY ACROSS THE LOCAL AREA AS UPPER TROF AND DEEP LAYERED MOISTURE DOMINATE. A LIGHT SELY PBL FLOW THIS MORNING HAS SHIFTED MORE SLY THROUGHOUT THE DAY AS THE LOW FORECAST TO DEVELOP BY GFS NORTH OF HISPANIOLA IS SHOWING MORE CYCLONIC TURNING. THE NEXT S/W AND ASSOCIATED VORT CENTER NOW MOVING INTO HISPANIOLA WILL BECOME VERTICALLY STACKED OVER THIS LLVL LOW THIS EVENING AND SHOULD AID IN CYCLOGENISIS AND IN TURN PRODUCE A DECIDEDLY SLY FLOW ACROSS THE LOCAL AREA TONIGHT AND FRIDAY. THIS IS EXPECTED TO PRODUCE THE MOST SIGNIFICANT LLVL CONVERGENCE AND WEATHER ACROSS THE MONA PASSAGE AND THE LOCAL ATLC WATERS TONIGHT AND FRIDAY MORNING...AND THEN SHIFT GRADUALLY NE FRIDAY THROUGH SATURDAY AND THE LOW MOVES NE. S COASTAL SECTIONS OF PR ARE EXPECTED TO SEE SHOWER AND TSTORM ACTIVITY TONIGHT... WITH MOISTURE DIVERGENCE ON FRIDAY LEADING TO A DRYING TREND FROM SOUTH TO NORTH. HOWEVER...DIURNAL FORCING SHOULD AGAIN PRODUCE VERY ACTIVE WEATHER ACROSS THE NW QUARTER OF PR FOR HEAVY RAINS AND GUSTY WINDS. LOCAL ATMOSPHERE WILL REMAIN UNSTABLE...BUT NOT AS UNSTABLE AS CURRENT CONDITIONS...FOR SATURDAY NIGHT AND SUNDAY...AND DIURNAL EFFECTS WILL DOMINATE. A FLATTER MORE ZONAL UPPER FLOW IS THEN FORECAST FOR THE FIRST PART OF THE WEEK FOR MODERATE INSTABILITY...WITH UPPER RIDGING AND SUBSIDENCE BUILDING INTO THE REGION FOR THE SECOND HALF OF THE WEEK. MARINE CONDITIONS WILL BE DEPENDANT ON DIRECT INFLUENCE OF INTENSITY AND MOVEMENT OF SURFACE LOW DEVELOPING NORTH OF HISPANIOLA. FINE TUNE ADJUSTMENTS TO WIND AND SEA FORECASTS WITH THUS BE NECESSARY WITH FREQUENCY NEXT 48 HOURS. HOWEVER...OUTSIDE OF SIGNIFICANT DEVELOPMENT OF THIS LOW...INDUCING WINDS LOCALLY GREATER THAN 15 KNOTS...WINDS AND SEAS SHOULD BE LIGHT TO MODERATE. MARINERS SHOULD KEEP ALERT FOR INTENSE TSTORMS NEXT 36 HOURS THAT WILL PRODUCE VERY HAZARDOUS MARINE CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 82 75 84 / 40 40 20 50 STT 76 83 76 84 / 50 50 20 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 70
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST THU MAY 11 2006 PRZ001>013-AMZ710>750-121000- 630 AM AST THU MAY 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...REMNANTS OF MOISTURE FROM THE OLD FRONTAL BOUNDARY THAT AFFECTED THE REGION LAST WEEK PLUS MORE LOW LEVEL MOISTURE COMING INTO THE LOCAL AREA WITH THE HELP OF THE TRADE WINDS...LOCAL EFFECTS AND AN UPPER LEVEL TROUGH MOVING INTO HISPANIOLA THIS MORNING WILL CREATE A VERY UNSTABLE ATMOSPHERE. EXPECT MODERATE TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY TODAY MAINLY OVER THE CENTRAL INTERIOR...NORTHERN SLOPES AND THE NORTH SECTIONS OF PUERTO RICO AND OVER THE REGIONAL WATERS. URBAN AND SMALL STREAM ADVISORIES MAY BE NECESSARY FOR AREAS ACROSS THE NORTH PARTS OF THE ISLAND DURING THE LATE MORNING AND AFTERNOON AS SHOWERS AND THUNDERSTORMS MOVE INLAND FROM THE CARIBBEAN SEA. .DAYS TWO THROUGH SEVEN...NO WEATHER HAZARDS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-121000- 630 AM AST THU MAY 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...REMNANTS OF MOISTURE FROM THE OLD FRONTAL BOUNDARY THAT AFFECTED THE REGION LAST WEEK PLUS MORE LOW LEVEL MOISTURE COMING INTO THE LOCAL AREA WITH THE HELP OF THE TRADE WINDS...LOCAL EFFECTS AND AN UPPER LEVEL TROUGH MOVING INTO HISPANIOLA THIS MORNING WILL CREATE A VERY UNSTABLE ATMOSPHERE. EXPECT MODERATE TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY TODAY MAINLY OVER THE ATLANTIC WATERS...BUT ACROSS THE LOCAL ISLANDS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE LIMITED. .DAYS TWO THROUGH SEVEN...NO WEATHER HAZARDS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
1 lightning. Local standard time, as filed.
A 30 year old man died after being struck by lightning at Barrio Islote in the Arecibo municipality.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Lightning, North Central | 2006-05-11 | 30 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511180.